Ibuprofen - my dr. perscribed me ibuprofin but I take warfin I read it could be fatal what should i?
Added 28 Jan 2012:
I read it can cause ulcers that can bleed and should not be taken with warfin I feel really confused.
NSAIDs should be administered with oral anticoagulants only if benefit outweighs risk. The INR should be checked frequently and oral anticoagulant dosage adjusted accordingly, particularly following initiation or discontinuation of NSAIDs in patients who are stabilized on their anticoagulant regimen. One should report any signs of unusual bleeding or bruising to their doc/pharmacist, including pain, swelling, headache, dizziness, weakness, prolonged bleeding from cuts, increased menstrual flow, vaginal bleeding, nosebleeds, bleeding of gums from brushing, red or brown urine, or red or black stools. Salicylates (except aspirin) appear to have less effect on coagulation and may be preferable in treatment with oral anticoagulants. Nevertheless, caution is advised and close monitoring for gastrointestinal bleeding is recommended, particularly in elderly or debilitated patients.
Foe more info do talk with your doc/pharmacist who may have prescribed the meds.
Take care, best wishes!
I am on warfarin. I would not take Ibuprofen - examples are Advil and Motrin. I would take Tylenol. On the web, look up Cough and Cold & Coumadin (warfarin). I hate to say it, but a lot of the doctors are not up on what we can take. On the web, look up everything you can . Try it in a dozen different ways and you will find a lot of information. We have to take charge of our care. Keep a diary od what you eat and meds you take, to see how it effects your INR. Good Luck!
Have you seen a Hematologist? It does not appear by what you have said that your cardiologist has determined the cause of your strokes. What do you mean that they removed the clot in your leg? Did they actually do surgery to remove the clot in your leg and then you had the 6 strokes?
Regarding your Zantac usage, you may be one of the groups of people where it interacts with the Warfarin and causes a hypoprothrombinemic effect. This means that you have an increased physiological risk for bleeding. This including the hypoprothrombinemic effect of Ibuprofen could be a real issue for you. The question you need to ask your cardiologist is why she is recommending Ibuprofen? Is it because it has inhibition of platelet adhesion and aggregation along with pain relief or this is her favorite pain reliever?
I would find the best Hematologist in your area and get them to run a full set of blood tests to see if you have any blood disorders that are causing you to have these strokes. Typically Hematologist's will prescribe Percocet for pain. Use this person to balance your Cardiologist. Best wishes.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Apr 2011 • 2 answers
Posted 21 Nov 2011 • 2 answers
Posted 31 Mar 2013 • 5 answers
Posted 8 May 2013 • 1 answer
My boyfriend has these varicose viens on his stomach what causes that? also hes on warfin & his ank?
Posted 19 Feb 2016 • 0 answers